question-icon

What causes electric shock sensations in brain inspite of being on Effexor?

default
Posted on Tue, 26 May 2015
Question: I have "brain zaps" on Effexor almost daily - ranging in severity - although I take the same dose within the same 1-4 hour period each day. Is alcohol, marijuana, or use of sleeping aides possibly causing this?
doctor
Answered by Dr. Ravi Soni (29 minutes later)
Brief Answer:
Yeah, alcohol and other drugs can cause this

Detailed Answer:
Hi, thanks for writing through HCM.

Effexor alters brain levels of serotonin and norepinephrine. Norepinephrine excess is associated with variety of anxiety responses in body and it's deficiency is associated with depression.

Alcohol depresses the brain and same is the action of xanax. The combination of both is more depressive to the brain and we usually do not allow to do this. Marijuana is also commonly associated with brain zaps. When you are taking these much drugs together, which acts on brain then you might have some side effects like restlessness, dizziness, brain zaps, sadness etc.

I feel you need to have detoxification from all the drugs and only antidepressant should be given to you. The dose of effexor is not enough and continuous use of alcohol will not allow depression to improve.

If you want to get proper treatment then go to your psychiatrist and discuss your problems.

Do you really take xanax 5 mg? Is it 0.5 mg? Usual dose is 0.5 mg. If you are taking 5 mg then it is very high dose. You should not take this.

Hope I have answered your query. If you have any further query then I shall be happy to help.
Wish you good health.
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Ravi Soni (2 hours later)
Thank you so much, Dr. XXXXXXX This is the information I feel like I just needed to hear from a doctor for years. And you are correct - I'm prescribed .5, not 5mg, and only take a quarter pill when needed (no more than 3 times a month).
doctor
Answered by Dr. Ravi Soni (9 hours later)
Brief Answer:
Visit a psychiatrist

Detailed Answer:
Hi, thanks for writing again.

Avoid alcohol and other drugs. Take a visit to psychiatrist and get treatment under his observation.

Hope I have answered your query. If you do not have further clarifications then close the discussion and rate the answer.

Wish you good health.
Above answer was peer-reviewed by : Dr. Pradeep Vitta
doctor
Answered by
Dr.
Dr. Ravi Soni

Psychiatrist

Practicing since :2010

Answered : 538 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes electric shock sensations in brain inspite of being on Effexor?

Brief Answer: Yeah, alcohol and other drugs can cause this Detailed Answer: Hi, thanks for writing through HCM. Effexor alters brain levels of serotonin and norepinephrine. Norepinephrine excess is associated with variety of anxiety responses in body and it's deficiency is associated with depression. Alcohol depresses the brain and same is the action of xanax. The combination of both is more depressive to the brain and we usually do not allow to do this. Marijuana is also commonly associated with brain zaps. When you are taking these much drugs together, which acts on brain then you might have some side effects like restlessness, dizziness, brain zaps, sadness etc. I feel you need to have detoxification from all the drugs and only antidepressant should be given to you. The dose of effexor is not enough and continuous use of alcohol will not allow depression to improve. If you want to get proper treatment then go to your psychiatrist and discuss your problems. Do you really take xanax 5 mg? Is it 0.5 mg? Usual dose is 0.5 mg. If you are taking 5 mg then it is very high dose. You should not take this. Hope I have answered your query. If you have any further query then I shall be happy to help. Wish you good health.